Alert archive / Virginia / Tornado Warnings in 2008
Tornado Warning 14, NWS Blacksburg, VA
NWS Blacksburg, VA issued this tornado warning at May 8, 2008, 9:45 PM EDT for Henry County, Patrick County, City of Martinsville, Virginia. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 8, 2008, 9:45 PM EDT (01:45 UTC)
- Expired
- May 8, 2008, 10:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties City of Martinsville, VA, Henry County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 52 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 8, 10:21 PM EDT | TSTM WND DMG | 2 Ne Martinsville Airpo, VA | LARGE TREE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 8, 6:48 PM EDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 1.8 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1104 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 995 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 6.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS51 KRNK 090144 TORRNK VAC089-141-690-090230- /O.NEW.KRNK.TO.W.0014.080509T0145Z-080509T0230Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 945 PM EDT THU MAY 8 2008 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * TORNADO WARNING FOR... CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA SOUTHEASTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA HENRY COUNTY IN SOUTH CENTRAL VIRGINIA * UNTIL 1030 PM EDT. * AT 942 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR SPENCER... MOVING EAST AT 29 MPH. * LOCATIONS IMPACTED INCLUDE... SPENCER... HORSE PASTURE... MARTINSVILLE AIRPORT... MARTINSVILLE CITY... CHATMOSS... THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS. IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS. PLEASE RELAY SEVERE WEATHER REPORTS TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...1...8 6 6...2 1 5...4 3 2 4. LAT...LON 3677 7972 3656 7972 3656 8013 3670 8015 TIME...MOT...LOC 0145Z 260DEG 25KT 3662 8002 $$
1 follow-up statement
000
WWUS51 KRNK 090205
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1005 PM EDT THU MAY 8 2008
VAC089-141-690-090230-
/O.CON.KRNK.TO.W.0014.000000T0000Z-080509T0230Z/
CITY OF MARTINSVILLE VA-PATRICK VA-HENRY VA-
1005 PM EDT THU MAY 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1030 PM EDT FOR THE CITY
OF MARTINSVILLE... HENRY AND SOUTHEASTERN PATRICK COUNTIES...
AT 1004 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR MARTINSVILLE
AIRPORT...OR NEAR MARTINSVILLE CITY...MOVING EAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
CHATMOSS AND LEATHERWOOD.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS.
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3663 7972 3662 7973 3660 7973 3660 7972
3656 7972 3656 8013 3670 8014 3677 7972
TIME...MOT...LOC 0205Z 257DEG 17KT 3664 7988
$$
PHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this tornado warning went out at May 8, 3:47 PM EDT, 5 hours 58 minutes earlier.
Area forecast discussion, May 8, 3:47 PM EDT, 5 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 347 PM EDT THU MAY 8 2008 .SYNOPSIS... A COLD FRONT ARRIVES AS AN AREA OF LOW PRESSUE MOVES ALONG THE MASON DIXON LINE TONIGHT. A STRONGER AREA OF LOW PRESSURE WILL TAKE A SIMILAR TRACK ON SUNDAY. A TROUGH DEVELOPING IN THE EASTERN UNITED STATES WILL PROVIDE MORE OPPORTUNITIES FOR SHOWERS AND THUNDERSTORMS NEXT WEEK. && .NEAR TERM /THROUGH FRIDAY/... STRONG UPPER LOW MOVING ACROSS KY IS FCST TO BECOME AN OPEN WAVE AS IT LIFTS NORTHEASTWARD INTO THE CENTRAL APPALACHIANS TONIGHT. AHEAD OF THIS SYSTEM THE AIRMASS IS PRETTY MOIST...PWATS FCST TO PEAK BETWEEN 1.5 TO 1.7 EARLY TONIGHT...AND SURFACE DEWPOINTS IN THE LOWER 60S. DEEP CONVECTION IS EXPECTED TO DEVELOP WITHIN THIS MOISTURE RICH ENVIRONMENT...PRECIPITATION BECOMING WIDESPREAD THIS EVENING. POTENTIAL FOR SEVERE DEEP CONVECTION DEPENDS ON HOW MUCH SUN WE GET LATE THIS AFTERNOON. DENSE CLOUD COVER PREVAILED INTO THE EARLY AFTN...BUT HAS BEEN THINNING WITH TIME. AS TEMPS INCREASE THIS WILL RESULT IN INCREASING INSTABILITY NEEDED TO FUEL THE DEVELOPMENT OF STRONGER STORMS. CAPES ARE FCST TO PEAK AT AROUND 1500 J/KG THIS EVENING. SHEAR IS ABUNDANT...SRH FCSTS NEAR 200 M2/S2 FOR THIS EVENING. THE NET RESULT SHOULD BE THE FORMATION OF DEEP CONVECTION WITH POTENTIAL FOR SEVERE THUNDERSTORM CELLS...SOME OF WHICH MAY HAVE SUPERCELL STRUCTURES. MAIN TIME FRAME TO WATCH FOR SEVERE DEEP CONVECTION WILL BE FROM 21 TO 06 UTC. WITH THE HIGH PWATS...WILL ALSO NEED TO CLOSELY MONITOR FOR HEAVY RAINFALL...ESPECIALLY IF THUNDERSTORM LINE SEGMENTS BEGIN TO TRAIN. ATTM...WIND FLOW LOOKS PROGRESSIVE ENOUGH TO KEEP THE STORMS MOVING...BUT IT TRAINING DOES DEVELOP...RAIN AMOUNTS WILL STACK UP QUICKLY. GREATEST THREAT FOR HEAVY RAINFALL LOOKS TO BE BETWEEN 00 TO 06Z...WITH FOCUS ON THE BLUE RIDGE AND POINTS EAST. A PWAT OF 1.6 INCHES IS 170% OF NORMAL. FORTUNATELY FFG IS HIGH NOW. LOOKS LIKE IT WILL TAKE 2.5 TO 3.5 INCHES TO CAUSE FLASH FLOODING...SO DO NOT THINK THERE IS A NEED FOR A FLASH FLOOD WATCH ATTM. HAVE STAYED CLOSE TO THE FASTER GFS WITH THE MOVEMENT OF THE SFC LOW...SO TAPER OFF PRECIP PRETTY QUICKLY DURING THE DAY FRIDAY. WITH THE LOW PULLING OUT TO THE NORTHEAST FRIDAY AFTERNOON THERE WILL BE SOME CLEARING. NOT MUCH COLD ADVECTION FRIDAY BEHIND THIS SYSTEM...SO TEMPS SHOULD REMAIN MILD. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... QUICK SHOT OF SHWS ALONG REMNANT BOUNDARY FROM FRIDAYS LOW PRESSURE AGREED UPON BY NAM/GFS/SREF SO INC POPS MAINLY IN THE HIGH TERRITORY...ALTHOUGH SOME SHOWERS SHOULD SURVIVE EAST OF THE BLUE RIDGE INTO SATURDAY MORNING. ANOTHER CHC OF STRONG STORMS ON SUNDAY...WITH H3 JET STREAK TAKING AIM ON THE PIEDMONT...AND AREA OF LOW PRESSURE PASSING THROUGH THE OHIO VALLEY. WEDGE WILL BE REMAINING FOR PART OF THE DAY IN THE EAST...WHICH SHOULD ALLOW FOR POTENT LLVL SHEAR AS OCCLUSION/WARM FRONT APPROACHES FROM THE SOUTH AND WEST. CONSIDERING THE POTENTIAL FOR HVY RAINS LEADING UP TO THIS EVENT...WATER PROBLEMS MAY DEVELOP WITH THE GROUND SATURATED. && .LONG TERM /MONDAY THROUGH THURSDAY/... ACTIVE PATTERN TAKING SHAPE DURING THE LONG TERM...WITH RIDGE IN THE WEST AND TROUGH IN THE EAST. SHRTWVS EJECTING FROM ALEUTIAN LOW WILL BE DIRECTED INTO THE MIDWEST...ONLY AMPLIFYING THE EASTERN TROUGH FURTHER BY THURSDAY/FRIDAY. BASICALLY FOLLOWED THE ECMWF...ALTHOUGH THE GFS IS IN GOOD AGREEMENT THIS FAR OUT. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... STAGE IS SET FOR DEVELOPMENT OF NUMEROUS SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. MID/UPPER LEVEL CLOUDS WILL BRIEFLY THIN THIS AFTERNOON ALLOWING FOR SURFACE HEATING AND BUILDUPS FOR THE LATE AFTERNOON AND EVENING. SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD AFTER 21 UTC WITH POTENTIAL FOR HEAVY RAINFALL AND IFR CONDITIONS. GRADIENT WINDS AHEAD OF AN APPROACHING FRONT WILL BE OUT OF THE SOUTHWEST...BUT ANTICIPATED ERRATIC WINDS WITH POTENTIAL FOR STRONG GUSTS IN THE VCNTY OF TSTMS. FOR TONIGHT THE ORGANIZED AREA OF DEEP CONVECTION WILL MOVE FROM WEST TO EAST ACROSS THE SERVICE AREA...WIDEPREAD IFR/MVFR CONDITIONS ANTICIPATED. THE LOW LEVEL MOISTURE WILL LIKELY LINGER INTO EARLY FRIDAY WITH LOW CIGS ANTICIPATED. CIGS AND VSBYS SHOULD GRADUALLY IMPROVE BETWEEN DAYBREAK AND NOON FRIDAY AS WESTERLY WINDS BEHIND THE FRONT BEGIN THE DRYING PROCESS. A WARM FRONT WILL MOVE BACK NORTHWARD THROUGH THE AREA SATURDAY. THIS WILL LIKELY BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...ALONG WITH POSSIBLE MVFR/IFR CONDITIONS. FINALLY... ANOTHER STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH THE REGION LATE SUNDAY. THIS WILL BRING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS...ALONG WITH POSSIBLE MVFR/IFR CONDITIONS. WINDS MAY BE STRONG AND GUSTY BEHIND THIS LOW PRESSURE LATE SUNDAY NIGHT AND MONDAY. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...KM NEAR TERM...PM SHORT TERM...KM LONG TERM...KM AVIATION...PM
Hazardous weather outlook, May 8, 11:37 AM EDT, 10 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE BLACKSBURG VA 1137 AM EDT THU MAY 8 2008 VAZ007-010-011-018>020-WVZ042>045-091545- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-MERCER-SUMMERS-MONROE- GREENBRIER- 1137 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND INTO TONIGHT. CONDITIONS MAY BECOME FAVORABLE FOR A FEW OF THESE STORMS TO BE SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE ALONG A STRONG COLD FRONT THAT WILL CROSS THE MID ATLANTIC REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT...STRONG GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR EVENING. SPOTTER ACTIVATION MAY BE NEEDED SUNDAY. NCZ001>006-018>020-VAZ009-012>017-022>024-032>035-043>047-058-059- 091545- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-SMYTH-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-ROANOKE- BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 1137 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON AND INTO TONIGHT. SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING IN THE MOUNTAINS OF NORTH CAROLINA...AND MOVE NORTHEASTWARD INTO THE FOOTHILLS AND PIEDMONT OF NORTH CAROLINA...AND SOUTHWEST VIRGINIA. CONDITIONS WILL BE FAVORABLE FOR SOME OF THESE STORMS TO BECOME SEVERE. DAMAGING WINDS AND LARGE HAIL WILL BE THE MAIN THREAT...BUT THERE IS ALSO THE POTENTIAL FOR A FEW OF THESE STORMS TO PRODUCE TORNADOES. IN ADDITION TO THE THREAT OF SEVERE THUNDERSTORMS...HEAVY RAINFALL IS ALSO EXPECTED. THE STORMS THAT DEVELOP ARE EXPECTED TO BE HEAVY RAIN PRODUCERS. WIDESPREAD RAINFALL OF ONE TO ONE AND A HALF INCHES IS EXPECTED...WITH LOCALLY HEAVIER AMOUNTS OF 2 INCHES OR MORE POSSIBLE. FLASH FLOOD GUIDANCE INDICATES IT WILL TAKE RAINFALL OF CLOSE TO THREE INCHES TO PRODUCE MORE THAN MINOR FLOOD PROBLEMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE WEATHER IS POSSIBLE SUNDAY AFTERNOON. THUNDERSTORMS...WITH DAMAGING WINDS AND HAIL...ARE POSSIBLE ALONG A STRONG COLD FRONT THAT WILL CROSS THE MID ATLANTIC REGION SUNDAY AFTERNOON AND EVENING. BEHIND THE FRONT...STRONG GUSTY NORTHWEST WINDS WILL PERSIST THROUGH THE DAY MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. SPOTTER ACTIVATION MAY BE NEEDED AGAIN SUNDAY.
In the hours before
Local storm report, May 8, 9:14 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
914 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0905 PM HAIL MONTVALE 37.38N 79.73W
05/08/2008 E1.00 INCH BEDFORD VA TRAINED SPOTTER
&&
TWLocal storm report, May 8, 9:16 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
916 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG 2 SW SNOW CREEK 36.81N 79.78W
05/08/2008 FRANKLIN VA EMERGENCY MNGR
TREES DOWN ON HOUSE ON RT 618 AND 632 MUDDY FORK RD
&&
TWLocal storm report, May 8, 9:17 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
917 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM TSTM WND DMG DOBSON 36.39N 80.72W
05/08/2008 SURRY NC AMATEUR RADIO
TREES DOWN IN CITY
&&
TWLocal storm report, May 8, 9:29 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
929 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0925 PM HAIL 2 S DOBSON 36.36N 80.72W
05/08/2008 E0.88 INCH SURRY NC NWS EMPLOYEE
&&
TWLocal storm report, May 8, 9:32 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
932 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HAIL HURT 37.08N 79.28W
05/08/2008 E1.00 INCH PITTSYLVANIA VA TRAINED SPOTTER
&&
TWLocal storm report, May 8, 9:38 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
938 PM EDT THU MAY 08 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL HURT 37.08N 79.28W
05/08/2008 E1.00 INCH PITTSYLVANIA VA PUBLIC
&&
TWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 8:03 PM EDT | Tornado Warning | RNK | Carroll, Floyd, Patrick | 42 min |
| May 8, 8:07 PM EDT | Severe Thunderstorm Warning | RNK | Craig | 30 min |
| May 8, 8:20 PM EDT | Tornado Warning | RNK | Patrick | 40 min |
| May 8, 8:44 PM EDT | Tornado Warning | RNK | Bedford, Campbell, Franklin, Pittsylvania | 46 min |
| May 8, 8:45 PM EDT | Tornado Warning | RNK | Franklin, Henry, Patrick | 30 min |
| May 8, 9:02 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Bedford, Botetourt, Roanoke, Rockbridge, City of Buena Vista and 2 more | 58 min |
| May 8, 9:16 PM EDT | Tornado Warning | RNK | Campbell, Charlotte, Halifax, Pittsylvania | 59 min |
| May 8, 9:25 PM EDT | Tornado Warning | RNK | Franklin, Henry, Pittsylvania | 50 min |
| May 8, 9:48 PM EDT | Severe Thunderstorm Warning | RNK | Patrick | 57 min |
| May 8, 9:56 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 23 min |
| May 8, 10:14 PM EDT | Severe Thunderstorm Warning | RNK | Pittsylvania | 61 min |
| May 8, 10:15 PM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| May 8, 10:22 PM EDT | Severe Thunderstorm Warning | RNK | Henry | 53 min |
| May 8, 10:30 PM EDT | Severe Thunderstorm Warning | RNK | Henry, City of Martinsville | 23 min |
| May 8, 10:42 PM EDT | Flash Flood Warning | RNK | Campbell, Pittsylvania | 6 hr |
| May 8, 11:05 PM EDT | Severe Thunderstorm Warning | RNK | Campbell, Charlotte, Halifax | 55 min |
| May 8, 11:15 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 90 min |
| May 9, 12:22 AM EDT | Flash Flood Warning | RNK | Franklin, Henry, Pittsylvania | 6 hr |
| May 9, 12:39 AM EDT | Flash Flood Warning | RNK | Appomattox, Campbell | 6 hr |
| May 9, 12:50 AM EDT | Flash Flood Watch | RNK | Amherst, Appomattox, Bedford, Buckingham, Campbell, Charlotte and 8 more | 4 hr |
| May 9, 1:14 AM EDT | Flash Flood Warning | RNK | Henry, Patrick | 6 hr |
| May 9, 1:54 AM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax | 61 min |
| May 9, 2:00 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Danville | 6 hr |
| May 9, 3:55 AM EDT | Flash Flood Warning | RNK | Henry, City of Martinsville | 6 hr |
| May 9, 5:15 AM EDT | Areal Flood Warning | RNK | Campbell, Pittsylvania | 5 hr |
| May 9, 6:09 AM EDT | Areal Flood Warning | RNK | Franklin, Henry, Pittsylvania | 4 hr |
| May 9, 6:15 AM EDT | Areal Flood Warning | RNK | Appomattox, Campbell | 4 hr |
| May 9, 6:45 AM EDT | Areal Flood Warning | RNK | Henry, Patrick | 6 hr |
| May 9, 7:10 AM EDT | Flash Flood Warning | RNK | Henry, Pittsylvania, City of Danville | 6 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 26 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Halifax | 36 hr |
| May 9, 10:04 AM EDT | River Flood Warning | RNK | Halifax | 54 hr |
| May 9, 6:14 PM EDT | River Flood Warning | RNK | Charlotte, Halifax | 10 hr |
Nearby
Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.